Last reply 3 weeks ago
How long AE after pulse therapy?

Hello everyone!

I was recently diagnosed with optic neuritis (and what apparently has been MS for several years now) and after long consideration I finally decided to opt for steroid pulse therapy (5 x 1000 mg methylprednisolone). The first few days were fine, I didn’t experience any euphoria, sleeplessness or depression, I was just a bit more tired. But the last two days my heart rate started to become quite low and I got some heart palpitations as well as stomach painss.

Now it’s been 2.5 days since my last iv and I feel miserable. I’m incredibly exhausted and tired, short of breath, some chest pains, the low heart rate and palpitations still persist, my stomach hurts pretty badly and is filled with air, I have fluid retention in my stomach area and legs, which makes walking (which is already so exhausting) even more difficult. On top of it all my eye hasn’t gotten any better, in fact it actually seems worse than before.

I was told adverse effects from the steroids would be mild and resolve after the pulse therapy. I realise it’s been “only” 2.5 days, but with the short half-life of methylprednisolone shouldn’t it already be better?

With everything going on I’m mentally pretty distraught now and kind of panicked that pulse therapy permanently damaged my heart or something.

How long do adverse effects from pulse therapy usually last? And has anyone experience worse sight after pulse therapy than before?

Thank you!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


alice352
3 weeks ago

Nobody willing to share any experiences? 🙁 I’m sorry if the question is inane. It’s just my first time with everything and I don’t know what’s “normal” and it’s all.. a lot.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.